Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Treatment for high blood pressure despite taking Lasik?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2001
Answered : 11917 Questions
Hello my blood pressure was 204/102 at 8am. This is really high. Always in am . So I took LASIK 40 mg and it came down . That is too high. I felt it in my head . On candesartan XXXXXXX 32 mg metoprolol 50 bd.(I missed the 2nd one last evening). Overweight. Over 70 yrs . Had blood pressure last 15 yrs say. XXXX
Posted Thu, 13 Mar 2014 in Hypertension and Heart Disease
Answered by Dr. Michelle Gibson James 1 hour later
Brief Answer: may need additional medication Detailed Answer: HI, thanks for using healthcare magic You are right in stating that the original blood pressure of 204/102 was too high.There are different stages of hypertension, that blood pressure would have fallen into the higher stage- stage 2. It could be associated with symptoms as you indicated. Persons respond differently to blood pressure readings. While your readings may cause headache, dizziness, light headed sensation in you , others may experience different or no symptoms at all. Other symptoms that can occur with high readings are blurred vision, chest pain, shortness of breath, palpitations, decreased urinary output. Lasix is a diuretic and because it would reduce blood volume (from causing fluid loss), it would cause a reduction in blood pressure. The absence of the evening dose of metoprolol would have likely contributed to the high reading. You should consider repeating the reading when you would have used the evening metoprolol. If it is still high (the upper value greater than 140 and the lower value greater than 90) , then it is possible that your doctor would need to alter your medication. There are different classes or types of high blood pressure medication. The addition of another anti hypertensive from another class may help. Right now you are taking an ARB (candasartan), beta blocker (metoprolol), loop diuretic (lasix). Your doctor may consider adding a type of vasodilator (a blood pressure medication that relaxes the blood vessels and causes reduced blood pressure). There are different types and they may help to keep the readings under control even in the am. Examples are amlodipine, verapamil, hydrallazine. Summary: repeat the readings with all medications on board, if still may need additional medication. I hope this helps, feel free to ask any other questions
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor